Journal of Theoretical Probability

, Volume 25, Issue 4, pp 1119–1152 | Cite as

Occupation Time Fluctuations of Weakly Degenerate Branching Systems



We establish limit theorems for rescaled occupation time fluctuations of a sequence of branching particle systems in ℝ d with anisotropic space motion and weakly degenerate splitting ability. In the case of large dimensions, our limit processes lead to a new class of operator-scaling Gaussian random fields with nonstationary increments. In the intermediate and critical dimensions, the limit processes have spatial structures analogous to (but more complicated than) those arising from the critical branching particle system without degeneration considered by Bojdecki et al. (Stoch. Process. Appl. 116:1–18 and 19–35, 2006). Due to the weakly degenerate branching ability, temporal structures of the limit processes in all three cases are different from those obtained by Bojdecki et al. (Stoch. Process. Appl. 116:1–18 and 19–35, 2006).


Functional limit theorem Occupation time fluctuation Branching particle system Operator stable Lévy process Operator-scaling random field 

Mathematics Subject Classification (2000)

60F17 60J80 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Benson, D., Meerschaert, M.M., Bäumer, B., Scheffler, H.P.: Aquifer operator-scaling and the effect on solute mixing and dispersion. Water Resour. Res. 42, 1–18 (2006) CrossRefGoogle Scholar
  2. 2.
    Biermé, H., Meerschaert, M.M., Scheffler, H.P.: Operator scaling stable random fields. Stoch. Process. Appl. 117, 312–332 (2007) MATHCrossRefGoogle Scholar
  3. 3.
    Bojdecki, T., Gorostiza, L., Ramaswami, S.: Convergence of \(\mathcal{S}'\)-valued processes and space-time random fields. J. Funct. Anal. 66, 21–41 (1986) MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Bojdecki, T., Gorostiza, L., Talarczyk, A.: Sub-fractional Brownian motion and its relation to occupation times. Stat. Probab. Lett. 69, 405–419 (2004) MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Bojdecki, T., Gorostiza, L., Talarczyk, A.: Limit theorem for occupation time fluctuations of branching systems I: Long-range dependence. Stoch. Process. Appl. 116, 1–18 (2006) MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Bojdecki, T., Gorostiza, L., Talarczyk, A.: Limit theorem for occupation time fluctuations of branching systems II: Critical and large dimensions. Stoch. Process. Appl. 116, 19–35 (2006) MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Bojdecki, T., Gorostiza, L., Talarczyk, A.: A long range dependence stable process and an infinite variance branching system. Ann. Probab. 35, 500–527 (2007) MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Bojdecki, T., Gorostiza, L., Talarczyk, A.: Occupation time fluctuations of an infinite-variance branching system in large dimension. Bernoulli 13, 20–39 (2007) MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Bojdecki, T., Gorostiza, L., Talarczyk, A.: Self-similar stable processes arising from high-density limits of occupation times of particle systems. Potential Anal. 28, 71–103 (2008) MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Bojdecki, T., Gorostiza, L., Talarczyk, A.: Occupation time limits of inhomogeneous Poisson systems of independent particles. Stoch. Process. Appl. 118, 28–52 (2008) MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Bonami, A., Estrade, A.: Anisotropic analysis of some Gaussian models. J. Fourier Anal. Appl. 9, 215–236 (2003) MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Dawson, D.A., Perkins, E.: Measure-valued processes and renormalization of branching particle systems. In: Carmona, R., Rozovskii, B. (eds.) Stochastic Partial Differential Equations: Six Perspectives. Math. Surveys Monogr., vol. 64, pp. 45–106. American Mathematical Society, Providence (1999) Google Scholar
  13. 13.
    Gorostiza, L.G., Wakolbinger, A.: Persistence criteria for a class of critical branching particle systems in continuous time. Ann. Probab. 19, 266–288 (1991) MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Hudson, W.N., Mason, J.D.: Operator-self-similar processes in a finite-dimensional space. Trans. Am. Math. Soc. 273, 281–297 (1982) MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Ispány, M., Pap, G., Zuijlen, M.V.: Fluctuation limit of branching processes with immigration and estimation of the means. Adv. Appl. Probab. 37, 523–538 (2005) MATHCrossRefGoogle Scholar
  16. 16.
    Iscoe, I.: A weighted occupation time for a class of measure-valued branching processes. Probab. Theory Relat. Fields 71, 85–116 (1986) MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Lavancier, F.: Invariance principles for non-isotropic long memory random fields. Stat. Inference Stoch. Process. 10, 255–282 (2007) MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Le Gall, J.F.: Spatial Branching Processes, Random Snakes and Partial Differential Equations. Birkhäuser, Basel (1999) MATHCrossRefGoogle Scholar
  19. 19.
    Li, Y.: A fluctuation type limit theorem for Jirina processes with immigration. Acta Math. (Engl. Ser.) 25, 1379–1388 (2009) MATHCrossRefGoogle Scholar
  20. 20.
    Li, Y., Xiao, Y.: Multivariate operator-self-similar random fields. Stochastic Process. Appl. doi: 10.1016/ (2011)
  21. 21.
    Li, Z.H.: Immigration processes associated with branching particle systems. Adv. Appl. Probab. 30, 657–675 (1998) MATHCrossRefGoogle Scholar
  22. 22.
    Miłoś, P.: Occupation time fluctuations of Poisson and equilibrium finite variance branching systems. Probab. Math. Stat. 27, 181–203 (2007) MATHGoogle Scholar
  23. 23.
    Mitoma, I.: Tightness of probability on Open image in new window and Open image in new window. Ann. Probab. 11, 989–999 (1983) MathSciNetMATHCrossRefGoogle Scholar
  24. 24.
    Pruitt, W.E., Taylor, S.J.: Sample path properties of processes with stable components. Z. Wahrscheinlichkeitstheor. Verw. Geb. 12, 267–289 (1969) MathSciNetMATHCrossRefGoogle Scholar
  25. 25.
    Sato, K.: Lévy Processes and Infinitely Divisible Distributions. Cambridge University Press, Cambridge (1999) MATHGoogle Scholar
  26. 26.
    Sriram, T.N.: Invalidity of bootstrap for critical branching processes with immigration. Ann. Stat. 22, 1013–1023 (1994) MathSciNetMATHCrossRefGoogle Scholar
  27. 27.
    Xiao, Y.: Sample path properties of anisotropic Gaussian random fields. In: Khoshnevisan, D., Rassoul-Agha, F. (eds.) A Minicourse on Stochastic Partial Differential Equations. Lecture Notes in Math., vol. 1962, pp. 145–212. Springer, New York (2009) CrossRefGoogle Scholar
  28. 28.
    Xiao, Y., Zhang, T.: Local time of frational Brownian sheets. Probab. Theory Relat. Fields 124, 204–226 (2002) MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.School of Finance and StatisticsEast China Normal UniversityShanghaiP.R. China
  2. 2.Department of Statistics and ProbabilityMichigan State UniversityEast LansingUSA

Personalised recommendations